Alert archive / Missouri / Wind Advisories in 2022
Wind Advisory 9, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Dec 1, 2022, 2:46 PM CST for 37 counties in Missouri; 7 counties in Kansas. It took effect at Dec 2, 2022, 9:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2022, 2:46 PM CST (20:46 UTC)
- In effect from
- Dec 2, 2022, 9:00 AM CST
- Expired
- Dec 3, 2022, 12:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Kansas City, MO
All 44 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2198 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 442 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
044 WWUS73 KEAX 012046 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 246 PM CST Thu Dec 1 2022 KSZ057-060-105-MOZ037>040-043>046-053-054-021300- /O.NEW.KEAX.WI.Y.0009.221202T1500Z-221203T0100Z/ Miami-Linn KS-Johnson KS-Jackson-Lafayette-Saline-Howard-Cass- Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 246 PM CST Thu Dec 1 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CST FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of east central Kansas and central and west central Missouri. * WHEN...From 9 AM to 7 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ025-102>104-MOZ020>025-028>033-021300- /O.NEW.KEAX.WI.Y.0009.221202T1500Z-221203T0600Z/ Atchison KS-Doniphan-Leavenworth-Wyandotte-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll- Chariton-Randolph- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, and Moberly 246 PM CST Thu Dec 1 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northeast Kansas and north central, northwest and west central Missouri. * WHEN...From 9 AM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ001>008-011>017-021300- /O.NEW.KEAX.WI.Y.0009.221203T0100Z-221203T0600Z/ Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Including the cities of Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, and Kirksville 246 PM CST Thu Dec 1 2022 ...WIND ADVISORY IN EFFECT FROM 7 PM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of north central, northeast and northwest Missouri. * WHEN...From 7 PM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
208 WWUS73 KEAX 020756 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 156 AM CST Fri Dec 2 2022 KSZ057-060-105-MOZ037>040-043>046-053-054-022100- /O.EXT.KEAX.WI.Y.0009.221202T1500Z-221203T0600Z/ Miami-Linn KS-Johnson KS-Jackson-Lafayette-Saline-Howard-Cass- Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 156 AM CST Fri Dec 2 2022 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of east central Kansas and central and west central Missouri. * WHEN...From 9 AM this morning to midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ025-102>104-MOZ020>025-028>033-022100- /O.CON.KEAX.WI.Y.0009.221202T1500Z-221203T0600Z/ Atchison KS-Doniphan-Leavenworth-Wyandotte-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll- Chariton-Randolph- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, and Moberly 156 AM CST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northeast Kansas and north central, northwest and west central Missouri. * WHEN...From 9 AM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ001>008-011>017-022100- /O.CON.KEAX.WI.Y.0009.221203T0100Z-221203T0600Z/ Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Including the cities of Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, and Kirksville 156 AM CST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT CST TONIGHT... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of north central, northeast and northwest Missouri. * WHEN...From 7 PM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
650 WWUS73 KEAX 022015 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 215 PM CST Fri Dec 2 2022 MOZ001>008-011>017-030600- /O.EXT.KEAX.WI.Y.0009.221203T0000Z-221203T0600Z/ Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Including the cities of Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, and Kirksville 215 PM CST Fri Dec 2 2022 ...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of north central, northeast and northwest Missouri. * WHEN...From 6 PM this evening to midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ025-057-060-102>105-MOZ020>025-028>033-037>040-043>046-053-054- 030600- /O.CON.KEAX.WI.Y.0009.000000T0000Z-221203T0600Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon- Platte-Clay-Ray-Carroll-Chariton-Randolph-Jackson-Lafayette- Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 215 PM CST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northeast Kansas and north central, northwest and west central Missouri. * WHEN...From 9 AM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
636 WWUS73 KEAX 030555 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1155 PM CST Fri Dec 2 2022 KSZ025-057-060-102>105-MOZ020>025-028>033-037>040-043>046-053-054- 030700- /O.EXP.KEAX.WI.Y.0009.000000T0000Z-221203T0600Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon- Platte-Clay-Ray-Carroll-Chariton-Randolph-Jackson-Lafayette- Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 1155 PM CST Fri Dec 2 2022 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... Winds are expected to remain in the 20 to 30 mph range, with occasionally higher gusts for another few hours, so light objects should remain secured through the rest of the overnight period. By daybreak on Saturday winds should be back to around 10 mph. $$ MOZ001>008-011>017-030700- /O.EXP.KEAX.WI.Y.0009.000000T0000Z-221203T0600Z/ Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Including the cities of Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, and Kirksville 1155 PM CST Fri Dec 2 2022 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... Winds are expected to remain in the 20 to 30 mph range, with occasionally higher gusts for another few hours, so light objects should remain secured through the rest of the overnight period. By daybreak on Saturday winds should be back to around 10 mph. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Dec 1, 5:30 AM CST, 9 hours 16 minutes earlier.
Area forecast discussion, Dec 1, 5:30 AM CST, 9 hours 16 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 530 AM CST Thu Dec 1 2022 .Discussion... Issued at 351 AM CST THU DEC 1 2022 Key Messages: - Windy today with gusts up to 35-40 mph and elevated fire weather conditions. - Even stronger winds of 45-50 mph expected on Friday with temperatures generally in the 60s. Discussion: Calm to light and variable winds overnight as surface high moves over the area. Temperatures are chilly early this morning with readings in the mid teens to lower 20s. A bit more cloud cover overnight in response to a weak shortwave trough working into the TX/OK Panhandles. A more broad area of high clouds showing up well on both water vapor and the night time microphysics composite satellite imagery shows the upper ridge is starting to build over the central US. The surface high will continue to push east this morning with southerly flow reestablishing. The combination of southerly flow and upper-level ridging will allow us to start warming up today, and especially tomorrow. Highs today will rise into the mid 40s to near 50 degrees with Friday afternoon highs reaching into the 60s for much of the forecast area. We will then see another cooldown as a cold front pushes through the region Friday night. As the surface high moves out, the pressure gradient will strengthen in response to lee troughing deepening over the central and northern High Plains and the high off to our east. On top of this, relatively steep lapse rates up to about 850 mb will help to mix down higher momentum winds as the 850 mb jet streak of 50-60 kt pivots into eastern Kansas and northwest Missouri. Surface wind gusts of 35-40 mph will be common as we head into the afternoon hours. This is still below advisory criteria, so not planning on any wind headlines today. In addition to strong winds, low-level moisture will be slow to return with afternoon RH values likely to be in the 30-40 percent range. The lower RH values combined with strong southerly winds and cured fuels will result in elevated fire weather concerns from late this morning through this evening. It still looks like we will remain above Red Flag criteria, but will need to monitor wind and dewpoint trends heading into the late morning and early afternoon period. Regardless, any outdoor burning is highly discourage as strong winds and lower RH values will allow any fire to spread rapidly. Even stronger winds are expected on Friday as the surface low continues to deepen ahead of the upper trough moving into the PacNW. A broad mid-upper level jetstreak will develop over the Great Basin tonight and will constrict and increase in speed as it moves over Colorado and Kansas tomorrow. The 850 mb jet will also strengthen by tomorrow afternoon with a streak of 55-65 kt winds moving over the area as early as 12Z. Mixing heights will be slightly lower tomorrow, but between the strong surface gradient and still being able to mix down higher momentum air, we will see frequent wind gusts of 40-50 mph tomorrow afternoon. Low-level moisture will be increasing, but given the strong winds...outdoor burning should continue to be postponed until better conditions exist. A strong cold front will then move through Friday night with temperatures rapidly falling behind the front. Saturday morning will be chilly with temperatures having fallen into the teens and 20s. In addition, the strong pressure gradient will be slow to relax and strong northwesterly winds will follow the front...gradually decreasing Saturday morning. Greatest precipitation chances looks to remain well north and southeast of the area with this system. More zonal flow will develop behind this next system, but several mid-level shortwave troughs moving through the flow may bring us some slight chances for precipitation late in the weekend and early next week. && .Aviation...(For the 12Z TAFS through 12Z Friday Morning) Issued at 528 AM CST THU DEC 1 2022 VFR conditions are expected through the period. Strong southerly winds are expected to develop today, and remain strong into Friday. Low level turbulence is possible in the gusty conditions. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...PietrychaP Aviation...BT
Hazardous weather outlook, Dec 1, 3:46 AM CST, 11 hours before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 346 AM CST Thu Dec 1 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 346 AM CST Thu Dec 1 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Windy conditions are expected to develop today. South winds are expected to gust up to 40 mph. With lower relative humidity in addition to the strong gusty winds and dormant fuels, an elevated fire danger is expected today. Burning is highly discouraged. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong winds are expected to continue on Friday. Southwest winds are expected to gust from 40 to 50 mph. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Wind Advisories in Missouri, 2022Wind Advisories in Kansas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.